Skip to Accessibility Tools Skip to Content Skip to Footer

….and more medication

Has anyone ever tried Divalproex for migraines? This is coming after Topamax and Memantine have severely messed with my digestive tract but I have yet to get relief from this migraine. Yes, I am on Aimovig and Botox and I take Butalbital, this sucks in so many ways until Sunday.

Whats a girl gotta do to get some relief around these parts? Getting to the point and beyond frustrated geesh. I have an appointment to see a Migraine Specialist Sept 5th (No thats not a typo) I am excited to see what they have to offer in the form of a solution. The down side to it is the appointment is so far away ugh just leaves me feeling numb. Hoping someone cancels between now and then so I can slide into their slot (crosss your fingers and toes) Meanwhile back at heartbreak ridge aka my poor wittle cranium this migraine is causing havoc on my state of well being. I just really needed to vent at this point. And I know the collective of you can relate to my pain. Just need to see the rainbow without having to cover my eyes from the bright colors…sigh. And so it continues.

This article represents the opinions, thoughts, and experiences of the author; none of this content has been paid for by any advertiser. The Migraine.com team does not recommend or endorse any products or treatments discussed herein. Learn more about how we maintain editorial integrity here.

Comments

  • parmes
    4 months ago

    Hey. I tried Divalproex and honestly it was great while I had it. I could feel the pain lift off and flow away. It was pretty nice. However I had to stop because, well, it was one of my only medications that I couldn’t be pregnant on and by the time I realized that life wasn’t for me, I didn’t have the neurologist that prescribed it to me anymore. So, you know, keep all of that in mind.

  • glassmind
    6 months ago

    “Just need to see the rainbow”

    That’s a powerful image for those without migraine to try understanding the frustration.

    One might think lying in a cool, dark room to be a luxury.

    But what about never seeing a rainbow?

    Thank you for sharing your experience. I hope the specialist appointment yeilds positive results for you.

    As for divalproex, I was prescribed it 18yrs ago for psychiatric reasons (I did not experience Migraine then). I had weight and sexual side effects, while having no benefit for mental health and so discontinued use.

    You can click on the term in your own question to find other information on that medication at this site.

    Best wishes

  • Allyson.Ellis moderator
    6 months ago

    IntricatePurple, this is always a safe space to come when you need to vent! I’m glad you feel comfortable reaching out. I hear how much you are suffering with migraine. Wait times for specialist appointments can be so ridiculously long. My fingers are crossed that an earlier time opens up for you!
    I thought this article about Divalproex might be of interest to you while you wait for others to share their experiences: https://migraine.com/blog/depakote-for-migraine-treatment/ Please keep us updated on how you are managing. I hope your current symptoms begin to ease for you soon. Wishing you a gentle day. ~Allyson (Migraine.com team)

  • Poll